Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Medication for continuous fever, treated for UTI and typhoid - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1718 Questions
Doctor :   Hi
Doctor :   I am Dr. here
User :   hello
User :   My son ( age 15 ) had fever about 2 months back on 2/3/2010. Paracetemol was given and the doctor advised blood & urine test
User :   urine & blood report came on 10/3/2010 . Urine report : Pus cells were 4-6.
Doctor :   Ok
User :   Treated for urinary infection. ( antibiotic- Zufi 200mg )
Doctor :   Ok
User :   Fever continued. antibiotic continued. The doctor advised urine routine and culture test.
Doctor :   Ok
User :   Report came on 31/3/2010 Urine report : Urine culture no growth Pus cells 1-2
Doctor :   Ok
User :   Fever continued. As the boy had school examination, only paracetemol was given .
Doctor :   4-6 pus cells also does not suggest any infection as such
User :   After school examination, paracetemol was stopped and temperature was noted . Fever was there. Doctor advised for Blood culture, TCDC,Widal, LFT, Urine routine, U/ Scanning of abdomen and pelvis.
Doctor :   Ok
User :   Report came on 13/4/2010
Doctor :   Any findings?
User :   Urine report : Pus cells 1-2
User :   U/S report : Liver, gall bladder, pancreas, spleen, kidneys, prostrate â?¦.normal No sonographic abnormality
Doctor :   Fine
User :   Blood test : Liver functionality test : normal Blood culture â?¦no growth
Doctor :   Ok
User :   Antibiotic for Typhoid ( Cifron 500 mg ) with paracetemol was started on 13/4/2010
Doctor :   ok
User :   Up to 19/4/2010 and paracetemol was stopped and temperature was noted. It was going up to 99.8 during noon
User :   Antibiotic was continued up to 29/4/2010 and doctor advised to take blood test and urine test
User :   Urine report : Pus cells 1-2
Doctor :   Ok
User :   Doctor has told typhoid has gone but asked to continue antibiotic for another 3 days and keep a note on temperature.
Doctor :   Right
User :   But yesterday , on 2/5/ 2010, the temperature was normal in morning and started rising and s gone up to 100.2 in the evening and come down.
Doctor :   Ok
User :   If typhoid has gone , why the temperature is not coming down to normal ?
Doctor :   Does he have any other symptoms like stomach pain, headache, vomiting?
User :   no
Doctor :   Ok
User :   yesterdy he vomited
User :   at 10 night
Doctor :   ok
User :   He is taking antibiotic from 13/4/2010 . Still how many days he has to take antibiotic?
User :   he vomited only once yesterdy
Doctor :   You should go as per your doctor's prescription
Doctor :   Now what I suggest is to repeat the Widal again
User :   u say still typhoid is there?
Doctor :   previously also he had 1:80 dilution
Doctor :   which later increased to 160
User :   yes
Doctor :   now again he has it in 80 dilution
User :   can typhoid go for such a long time?
Doctor :   1:80 is inconclusive
Doctor :   Yes typhoid is known for such long durations
User :   cy vomiting?
Doctor :   Now your son should be treated with another course of different antibiotic
User :   y ?
Doctor :   vomiting, does happen due to gastritis
Doctor :   due to antibiotic usage
Doctor :   that shall subside
User :   cifron 500 is not good ?
Doctor :   he shall need good antigastric medications for that
Doctor :   ask your doctor for that
User :   cifron 500 is not good ?
Doctor :   cifran 500 has been completed
Doctor :   for more than 15 days now
User :   yah...
Doctor :   so another antibiotic shall be necessary
User :   can u suggest? same i will discuss with my doc?
Doctor :   Do talk about Cefixime with your doctor
Doctor :   that is a potent antibiotic against typhoid
User :   ok
User :   what about diet ?
Doctor :   and paracetamol
Doctor :   you should use
Doctor :   No dietary restrictions
Doctor :   should take hygienic food
User :   temp is not going above 100 now
Doctor :   no outside foods especially chats, juice centers and icecreams
User :   paracetemol necessary?
Doctor :   Are you checking temperature from mouth?
User :   doc told to observe without paracetemol
User :   yes..hourly once
Doctor :   Ok
Doctor :   anything above 99 should be given paracetamol
User :   it is startng frm 99.2 going up to 99.9 or 100 then comes back
Doctor :   then he should be givne
User :   mild paracetemol?
Doctor :   99 and below is fine
User :   like wikoryl?
Doctor :   Normal paracetamol dosage you should give him
User :   ok..
Doctor :   crocin 500 mg is good enough
Doctor :   should not be more than 4 times per day
User :   if paracetemol is not givn as suggested by my doc what happens?
User :   with paracetemol we cannt observe temp
Doctor :   Ok
Doctor :   what has your doctor suggested as?
User :   no paracetemol..observe temp
Doctor :   Ok
User :   is it ok?
Doctor :   till what range should you avoid it?
Doctor :   as per his advice
User :   100.5
User :   but it is going only up to 100.1
Doctor :   I dont see any reason behind it
Doctor :   If he is still having fever
User :   if paracetemol is givn temp comes down
Doctor :   then there is something which has to be treated
User :   we cant observe the pattern
Doctor :   that itself is an indication
Doctor :   And one more thing which I have observed in my practice is
Doctor :   that fluid defeciency also causes such high temperaturs
Doctor :   especially during hot climates
Doctor :   so you should replenish him
User :   he takes plenty of barley water
User :   tender coconut
Doctor :   with good amount of fluids
User :   etc
Doctor :   also electral
Doctor :   is required
User :   yes
Doctor :   to replenish the minerals as well
Doctor :   let him take electral water
User :   yes...
Doctor :   instead of normal water
Doctor :   for 3 days
User :   he takes enerzol daily 5 times
Doctor :   Ok
User :   barley water 6 times
Doctor :   fine
Doctor :   then
User :   tender cocnut 5/ dy
Doctor :   dehydration is not a problem
User :   yes
User :   he will be ok in how many days doc? we are worried
Doctor :   I understand your concern
Doctor :   You should ask your doctor
Doctor :   regarding another course of antibiotic
User :   yes
Doctor :   and with that he shall be ok within 3-4 days
User :   ok..
Doctor :   but the course shall be completed fully
User :   ok..
Doctor :   for 15 days(as per your doctor's suggestion)
User :   ok
User :   Cefixime
Doctor :   Right
User :   500 mg?
Doctor :   Talk to your doctor about it
User :   is it better thn cifran 500?
Doctor :   He shall help you with the dosage, frequency and duration of its intake
Doctor :   It is a stronger antibiotic
User : side effect ?
Doctor :   There are side effects with all medications
Doctor :   but nothing much to worry about it
User :   ok
Doctor :   It is a pretty safe antibiotic
User :   ok
Doctor :   unless one is allergic to it
User :   but it is typhoid ? confirmrd?
Doctor :   If things dont go fine
Doctor :   then you should also consider hospital admission
Doctor :   for antibiotic injections
User :   but the fever is typhoid ? confirmrd?
Doctor :   which are more effective anyday
Doctor :   Fever of such durations
Doctor :   could be typhoid, Malaria
Doctor :   Have you got the Malaria test done?
User :   but blood test indicates typhoid?
User :   he doesnt get shivering
User :   temp is also mild
Doctor :   As I said you 1:80 dilution is inconclusive
Doctor :   it is in the borderline range
User :   maleria ?
User :   r u there?
Doctor :   Yes
Doctor :   I am here
User :   maleria symptoms are not there
User :   shivering etc
Doctor :   Ok
User :   only mild temp
Doctor :   but relapsing fever itself is a symptom
Doctor :   so that should be thought of
User :   is it?
User :   again blood test will indiacte?
Doctor :   May I know what are the malaria symptoms you are aware of?
User :   shivering? high fever
User :   that much i know
Doctor :   Ok
Doctor :   That is right
Doctor :   also it shall be in cycles
Doctor :   like every 2 days, 3 days like that
User :   he gets daily 98.7 to 99.9
Doctor :   Ok
User :   between 10 to 7
Doctor :   But a test is necessary for reassurance
User :   ok
Doctor :   it is a simple blood test
User :   ok
User :   any other suggessn sir?
Doctor :   Just think of the other condition
Doctor :   and talk to your doctor
Doctor :   about our discussion
User :   his college starts next week
User :   ok
Doctor :   Ok, but dont strain him
User :   u r frm which place?
Doctor :   if his health is bad
User :   im frm
Doctor :   I am from
User :   where?
Doctor :   We are based in
Question is related to
Diseases and Conditions
Lab Tests
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor